Alert archive / New Mexico / Wind Advisories in 2008
Wind Advisory 25, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Dec 25, 2008, 10:06 AM MST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2008, 10:06 AM MST (17:06 UTC)
- Expired
- Dec 25, 2008, 9:00 PM MST
- In force
- 11 hr
- Issued by
- NWS El Paso, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KEPZ 251706 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1006 AM MST THU DEC 25 2008 ...STRONG GUSTY WINDS TODAY AND FRIDAY... .THE FIRST OF TWO WINTER STORM SYSTEMS WILL MOVE THROUGH THE AREA TODAY. STRONGER WINDS ALOFT ASSOCIATED WITH A FAST MOVING JET STREAM AHEAD OF THE FIRST STORM...ARE ALREADY REACHING MANY LOCATIONS IN THE SACRAMENTO MOUNTAINS. THE HIGH WINDS ARE EXPECTED TO CONTINUE THROUGH FRIDAY AND WILL LIKELY STRENGTHEN FURTHER OVERNIGHT...AHEAD OF THE SECOND STORM EXPECTED LATER FRIDAY. NMZ025-252100- /O.NEW.KEPZ.WI.Y.0025.081225T1706Z-081226T0400Z/ SOUTHERN SACRAMENTO MOUNTAINS- INCLUDING THE CITIES OF...MESCALERO...CLOUDCROFT...TIMBERON 1006 AM MST THU DEC 25 2008 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MST THIS EVENING. SOUTHWEST WINDS 30 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED TO CONTINUE TODAY AND EARLY THIS EVENING. LOOK FOR WINDS TO STRENGTHEN FURTHER OVERNIGHT...AHEAD OF A STRONGER STORM SYSTEM EXPECTED LATER FRIDAY. HIGHEST SUSTAINED WIND SPEEDS AND GUSTS WILL OCCUR DOWN EAST-FACING SLOPES...ACROSS RIDGE LINES AND GAPS IN THE TERRAIN. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. DRIVERS OF HIGH PROFILE VEHICLES SUCH AS RECREATIONAL VEHICLES AND TRACTOR TRAILERS SHOULD USE EXTRA CAUTION...AS WIND SPEEDS AND DIRECTIONS CAN RAPIDLY CHANGE ALONG THE ROADWAY. $$ TRIPOLI
2 follow-up statements
000 WWUS74 KEPZ 252127 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 227 PM MST THU DEC 25 2008 ...STRONG GUSTY WINDS TODAY AND FRIDAY... .THE FIRST OF TWO WINTER STORM SYSTEMS WILL MOVE THROUGH THE AREA TODAY. STRONGER WINDS ALOFT ASSOCIATED WITH A FAST MOVING JET STREAM AHEAD OF THE FIRST STORM...ARE ALREADY REACHING MANY LOCATIONS IN THE SACRAMENTO MOUNTAINS. THE HIGH WINDS ARE EXPECTED TO CONTINUE THROUGH FRIDAY AND WILL LIKELY STRENGTHEN FURTHER OVERNIGHT...AHEAD OF THE SECOND STORM EXPECTED LATER FRIDAY. NMZ025-260400- /O.CON.KEPZ.WI.Y.0025.000000T0000Z-081226T0400Z/ SOUTHERN SACRAMENTO MOUNTAINS- INCLUDING THE CITIES OF...MESCALERO...CLOUDCROFT...TIMBERON 227 PM MST THU DEC 25 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... SOUTHWEST WINDS 30 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED TO CONTINUE TODAY AND EARLY THIS EVENING. LOOK FOR WINDS TO STRENGTHEN FURTHER OVERNIGHT...AHEAD OF A STRONGER STORM SYSTEM EXPECTED LATER FRIDAY. HIGHEST SUSTAINED WIND SPEEDS AND GUSTS WILL OCCUR DOWN EAST-FACING SLOPES...ACROSS RIDGE LINES AND GAPS IN THE TERRAIN. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. DRIVERS OF HIGH PROFILE VEHICLES SUCH AS RECREATIONAL VEHICLES AND TRACTOR TRAILERS SHOULD USE EXTRA CAUTION...AS WIND SPEEDS AND DIRECTIONS CAN RAPIDLY CHANGE ALONG THE ROADWAY. $$ TRIPOLI
000 WWUS74 KEPZ 252356 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 456 PM MST THU DEC 25 2008 ...STRONG GUSTY WINDS TODAY AND FRIDAY... .THE FIRST OF TWO WINTER STORM SYSTEMS WILL MOVE THROUGH THE AREA TODAY. STRONGER WINDS ALOFT ASSOCIATED WITH A FAST MOVING JET STREAM AHEAD OF THE FIRST STORM...ARE ALREADY REACHING MANY LOCATIONS IN THE SACRAMENTO MOUNTAINS. THE HIGH WINDS ARE EXPECTED TO CONTINUE THROUGH FRIDAY...AHEAD OF THE SECOND STORM EXPECTED LATER FRIDAY. NMZ025-261200- /O.NEW.KEPZ.HW.W.0009.081226T1400Z-081227T0200Z/ /O.CON.KEPZ.WI.Y.0025.000000T0000Z-081226T0400Z/ SOUTHERN SACRAMENTO MOUNTAINS- INCLUDING THE CITIES OF...MESCALERO...CLOUDCROFT...TIMBERON 456 PM MST THU DEC 25 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... ...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 7 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 AM TO 7 PM MST FRIDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. DRIVERS OF HIGH PROFILE VEHICLES SUCH AS RECREATIONAL VEHICLES AND TRACTOR TRAILERS SHOULD USE EXTRA CAUTION...AS WIND SPEEDS AND DIRECTIONS CAN RAPIDLY CHANGE ALONG THE ROADWAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ022>024-030>032-TXZ055-056-261200- /O.NEW.KEPZ.WI.Y.0026.081226T1400Z-081227T0200Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHWEST DESERT/BOOTHEEL- SOUTHWEST DESERT/MIMBRES BASIN-SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...LORDSBURG...DEMING...LAS CRUCES...EL PASO... SIERRA BLANCA...DELL CITY 456 PM MST THU DEC 25 2008 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM MST FRIDAY. SOUTHWEST WINDS 30 TO 35 MPH WITH GUSTS OVER 50 MPH ARE EXPECTED FRIDAY. WINDS THIS STRONG MAY RAISE AREAS OF BLOWING DUST WITH REDUCED VISIBILITIES ACROSS THE LOWLAND DESERTS....ESPECIALLY ALONG INTERSTATE 10 FROM LORDSBURG TO LAS CRUCES...AND ALONG THE I-10 AND 25 CORRIDOR FROM LAS CRUCES TO EL PASO. CONDITIONS WILL IMPROVE FRIDAY EVENING AFTER PASSAGE OF A STRONG COLD FRONT THROUGH THE OUR AREA. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. DRIVERS OF HIGH PROFILE VEHICLES SUCH AS RECREATIONAL VEHICLES AND TRACTOR TRAILERS SHOULD USE EXTRA CAUTION. $$ TRIPOLI
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Dec 25, 3:40 AM MST, 6 hours 26 minutes earlier.
Area forecast discussion, Dec 25, 3:40 AM MST, 6 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 340 AM MST THU DEC 25 2008 .SYNOPSIS... A WEAKENING PACIFIC STORM WILL BRING A FEW SHOWERS TO THE AREA THIS AFTERNOON AND EVENING...WITH THE BEST CHANCES IN THE MOUNTAINS. A STRONGER AND COLDER SYSTEM WILL BRING MORE NUMEROUS SHOWERS AND STRONG GUSTY WINDS FRIDAY INTO EARLY SATURDAY. THE SNOW LEVEL WILL DROP TO THE LOWEST ELEVATIONS BEFORE SUNRISE SATURDAY...SO ANY REMAINING SHOWERS AT THAT TIME SHOULD BE IN THE FORM OF SNOW. AFTER BELOW NORMAL TEMPERATURES SATURDAY...A WARMING TREND WILL BEGIN WITH RATHER MILD WEATHER IN STORE FOR NEXT WEEK. && .DISCUSSION... NO SIGNIFICANT CHANGES THIS FORECAST PACKAGE...THOUGH HUNG ON TO PRECIPITATION A LITTLE LONGER SATURDAY MORNING AS 06Z NAM SLOWED THINGS DOWN A BIT. FIRST SHORT WAVE WEAKENS AS IT LIFTS OUT ACROSS NM LATER TODAY INTO THIS EVENING. IT HAS ENOUGH MOISTURE FOR SHOWERS OVER THE MOUNTAINS AND PERHAPS A FEW IN THE LOWLANDS. MAIN ATTENTION GRABBER CONTINUES TO BE STRONG SHORT WAVE DIGGING SOUTHEASTWARD FROM PACIFIC NW. IMPRESSIVE DYNAMICS AND COLD TEMPS OF MINUS 34 DEGREES CELSIUS AT H5 LEVEL SHOULD MAKE GOOD USE OF ANY AVAILABLE MOISTURE. THE GILA REGION WILL PROBABLY REACH WINTER STORM ADVISORY CRITERIA BY LATE FRIDAY AFTERNOON AND ALL AREAS SHOULD SEE WIND ADVISORY CRITERIA AFTER THE NOON HOUR FRIDAY. MODELS WERE BACKING OFF SLIGHTLY ON WIND SPEEDS THOUGH. WILL UPDATE SPS SHORTLY AND LEAVE DECISION FOR ADVISORIES WITH DAY SHIFT. ALSO...ANY SHOWERS AFTER ABOUT 09Z SATURDAY SHOULD BE IN THE FORM OF SNOW ANYWHERE PER PROJECTED THICKNESS VALUES AND H85 TEMPS. AMOUNTS (IF ANY) WOULD BE LIGHT. MAX TEMPS SATURDAY WILL BE DOWN ABOUT 15 DEGREES FROM FRIDAY...BUT UPPER RIDGE BUILDING IN SUNDAY WILL BRING A WARMING TREND WITH ABOVE NORMAL TEMPS RETURNING EARLY NEXT WEEK. THE RIDGE WILL BE FOLLOWED BY NORTHWEST FLOW ALOFT...WHICH SHOULD PRESERVE THE DRY AND QUIET WEATHER SCENARIO THROUGH LATE WEEK. && .AVIATION...VALID 25/1200Z-26/1200Z...INCREASING CLOUDS BY 18Z WITH SCT SHOWERS DEVELOPING GILA REGION...SPREADING EASTWARD TO SACRAMENTO MOUNTAINS BY 00Z. ONLY SLIGHT CHANCE OF SHOWERS ELSEWHERE. PRECIPITATION CHANCES DIMINISHING FROM WEST TO EAST AFTER 03Z. INCREASING WINDS WITH MTN TOP WINDS 250/45 KTS SACRAMENTO MTNS AFTER 18Z. && .FIRE WEATHER... A WEAKENING LOW PRESSURE SYSTEM WILL MOVE ACROSS THE AREA THIS AFTERNOON WITH SCATTERED SHOWERS GILA REGION AND SACRAMENTO MOUNTAINS...BUT ONLY A SLIGHT CHANCE OF SHOWERS LOWLANDS. SNOW LEVELS WILL DROP TO 7000 FEET. A MUCH STRONGER AND COLDER SYSTEM WILL MOVE ACROSS SOUTHERN NM AND FAR WEST TX FRIDAY AND OUT OF THE AREA SATURDAY. SCATTERED SHOWERS WILL AGAIN AFFECT THE MOUNTAINS WITH ISOLATED SHOWERS LOWLANDS. SNOW LEVELS WILL DROP TO BELOW 4000 FEET EARLY SATURDAY THOUGH MOST OF THE PRECIPITATION WILL HAVE ENDED BY THEN. 3 TO 5 INCHES OF SNOW ARE POSSIBLE WITH THIS SECOND SYSTEM IN THE GILA WILDERNESS AND 2 TO 4 INCHES IN THE SACRAMENTOS. STRONG GUSTY WINDS CAN BE EXPECTED FRIDAY. A DRY CALM PERIOD WILL SETTLE IN SATURDAY AFTERNOON WITH TEMPERATURES RETURNING TO ABOVE NORMAL BY EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 63 45 59 32 50 / 10 10 20 20 0 SIERRA BLANCA TX 59 42 58 31 47 / 0 10 20 20 0 LAS CRUCES 60 43 58 32 47 / 10 10 30 20 0 ALAMOGORDO 58 40 56 27 47 / 20 10 30 20 0 CLOUDCROFT 43 29 41 20 34 / 30 20 50 30 0 TRUTH OR CONSEQUENCES 58 40 51 29 45 / 20 20 40 20 0 SILVER CITY 53 32 42 23 42 / 30 20 60 20 0 DEMING 59 41 55 30 48 / 20 10 40 20 0 LORDSBURG 57 40 52 27 48 / 20 10 40 20 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 01/01 FAUSETT
Hazardous weather outlook, Dec 25, 6:03 AM MST, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 603 AM MST THU DEC 25 2008 NMZ022>025-030>032-TXZ055-056-261315- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 603 AM MST THU DEC 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT A FEW SHOWERS WILL OCCUR THIS AFTERNOON AND EVENING...MAINLY IN THE MOUNTAINS. THE SNOW LEVEL WILL LOWER TO ABOUT 7000 FEET THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY AND EARLY SATURDAY...BY AFTERNOON SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH MOST AREAS EXCEPT 30 TO 40 MPH WITH GUSTS TO 50 MPH IN THE SACRAMENTO MOUNTAINS...THEN DECREASE SOMEWHAT OVERNIGHT. SCATTERED TO NUMEROUS SHOWERS WILL DEVELOP NORTHERN PORTION WITH ISOLATED SHOWERS SOUTH. SNOW LEVELS WILL DROP TO 5000 FEET BY EVENING AND BELOW 4000 FEET AFTER MIDNIGHT. SNOWFALL ACCUMULATIONS WILL BE 3 TO 5 INCHES IN THE GILA REGION ABOVE 6000 FEET AND 2 TO 4 INCHES IN THE SOUTHERN SACRAMENTO MOUNTAINS. DRY AND QUIET THE REMAINDER OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER SERVICES MAY BE NEEDED FRIDAY AFTERNOON THROUGH EARLY SATURDAY MORNING. FAUSETT
In the hours before
Special weather statement, Dec 25, 4:30 AM MST, 5 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 430 AM MST THU DEC 25 2008 NMZ022>025-030>032-TXZ055-056-252330- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 430 AM MST THU DEC 25 2008 ...WEAKENING STORM THIS AFTERNOON FOLLOWED BY STRONGER STORM FRIDAY... A PACIFIC LOW PRESSURE SYSTEM WILL WEAKEN AS IT MOVES ACROSS NEW MEXICO THIS AFTERNOON. IT WILL HAVE ENOUGH MOISTURE FOR A FEW SHOWERS...MAINLY OVER THE MOUNTAINS...BUT NOTHING SIGNIFICANT. SNOW SHOWERS WILL FALL IN THE GILA REGION ABOVE 7000 FEET. ON FRIDAY A MUCH STRONGER AND COLDER STORM WILL MOVE INTO THE AREA FROM THE PACIFIC NORTHWEST. STRONG GUSTY WINDS CAN BE EXPECTED FRIDAY AFTERNOON...WITH GUSTS TO 40 MPH IN THE LOWLANDS AND TO MORE THAN 50 MPH IN THE SOUTHERN SACRAMENTO MOUNTAINS. A BETTER CHANCE OF SHOWERS WILL ACCOMPANY THIS STORM. SNOWFALL ACCUMULATIONS BY EARLY SATURDAY ARE EXPECTED TO BE 3 TO 5 INCHES ABOVE 6000 FEET IN THE GILA REGION WITH 2 TO 4 INCHES IN THE SOUTHERN SACRAMENTO MOUNTAINS. COLD AIR WITH THIS SYSTEM WILL ALLOW SNOW LEVELS TO DROP TO THE VALLEY FLOORS BEFORE SUNRISE SATURDAY...WITH ANY SHOWERS REMAINING BY THEN FALLING IN THE FORM OF SNOW. HOWEVER...ANY SNOWFALL AMOUNTS BELOW 5000 FEET SHOULD BE LIGHT. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLETS TO MONITOR THIS WEATHER SITUATION AS HOLIDAY TRAVEL WILL BE IMPACTED FRIDAY AND EARLY SATURDAY. FAUSETT
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 2:23 PM MST | Winter Weather Advisory | EPZ | 42 hr | |
| Dec 25, 4:56 PM MST | High Wind Warning | EPZ | 26 hr | |
| Dec 25, 4:56 PM MST | Wind Advisory | EPZ | 36 hr |
Nearby
Wind Advisories in New Mexico, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.